Low Absolute Lymphocytes
May 8, 2005
I was put on ARVs soon after I suffered a severe seroconversion illness two and a half years ago. When I started therapy my viral load was 750,000 and my CD4+ was 129. A few months later I was undetectable and has remained that way. Up until recently my CD4+ have been hovering around 400. My current regimen is Truvada, Virimune. I have hardly any side effects and I feel pretty good; I live a healthy lifestyle, married, dont drink, dont smoke, eat well, and exercise five days a week.
What concerns me is that for the past several months my absolute lymphocytes have been on a downward trend. Just to let you know, I had a baseline done as part of a physical exam six months prior to contracting HIV and they were 1400. The highest they ever got after getting ill was 1200. However, since June of 2004 they seem to be in decline:
(6/04) Lymph Absolute: 1000 CD4: 430 CD4%: 43 (10/04) Lymph Absolute: 900 CD4: 396 CD4%: 44 (3/05) Lymph Absolute: 700 CD4: 336 CD4%: 48
As you can see downward trend of lymphocytes is contrary to my CD4%, which has steadily gone up and is now at 48%! But even at 48% my CD4s are at a low 336! But this is only because my Absolute Lymphocytes are so low. Why the downward trend in absolute lymphocytes? Could it be the meds? My doctor shrugs his shoulders and makes like its nothing to be concerned about since Im feeling so well. Whats your opinion?
Response from Dr. Pierone
I guess that I would shrug my shoulders too. There is so much unexplainable variation in CD4 cells, CD8 cells, and lymphocytes that sometimes what looks like a pattern is actually random motion. If you added two more data points over the next 6 months and lymphocytes continued downward (to 500 or so) that would get my attention. But if the next two readings show a reversal in the pattern I would sit tight since it sounds like you are otherwise doing very well. Let us know when you have more information. Thanks for posting.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Diarrhea Worried It Could Be Ars
- Is Itchy Skin An Acute Symptom Of HIV?
- Is Oral Ulcers A Sign Of Acute HIV Infection?
- Black Spots After Anal Sex Without Condom Does It Mean I Have HIV
- Chills After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Can I Take Amoxicillin For Vaginal Infections?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.